MRI-Induced Tinnitus Has Got Worse Along with Developing Pain Hyperacusis

Discussion in 'Introduce Yourself' started by Jodiharing, Sep 14, 2021.

    1. Jodiharing

      Jodiharing Member

      Tinnitus Since:
      6/2021
      Cause of Tinnitus:
      Not sure
      I have noise-induced tinnitus from an MRI 2.5 months ago. It was getting better but at the end of August I got the COVID-19 vaccine and it has been all downhill since then.

      Not sure if this is COVID-19 vaccine induced the spike or what. My tones have changed completely. I can hear it over everything. I developed hyperacusis. Sound burns my ears. Sends burning sensation in my face and scalp. Along with high blood pressure rapid heart rate. Random muscle spasms.

      Please someone help me. What can I do? I’m deathly afraid of my tinnitus getting worse and the pain hyperacusis freaks me out so much.

      Please help me and please pray for me. I’m so so so scared and cry all the time. I was in the ER on Saturday because I was feeling like I wanted to die.
       
      • Hug Hug x 3
    2. teacher34

      teacher34 Member

      Location:
      Texas
      Tinnitus Since:
      7/2017
      Cause of Tinnitus:
      Prescription megadose ibuprofin combined with noise exposure
      I'm so sorry to hear this. May God bless and protect you.

      May I ask, were you given any hearing protection in the MRI machine? If so, what kind? What was the scan for?
       
    3. Simon85

      Simon85 Member Benefactor

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      Hi @Jodiharing. 2.5 months is still early and your ears will likely need more time to settle. I was still walking around the house with industrial earmuffs at 3 months, but my hyperacusis was gone by the 6 month mark and for most people will disappear in under a year. I’m sorry this happened to you and I know how painful it is. Take some Magnesium supplements if you aren’t already, get good sleep and eat healthily. Looking after yourself, protecting you ears, giving it time and being patient for a recovery is your best bet.
       
    4. AUTHOR
      AUTHOR
      Jodiharing

      Jodiharing Member

      Tinnitus Since:
      6/2021
      Cause of Tinnitus:
      Not sure
      Just foam earplugs. MRI was for tingling in my legs postpartum. I’m a new mom. I have ruined my life. I’m a school counselor and work is hard. I am so scared.

      Do I have a chance of it getting better? It was getting better before the vaccine.
       
    5. AUTHOR
      AUTHOR
      Jodiharing

      Jodiharing Member

      Tinnitus Since:
      6/2021
      Cause of Tinnitus:
      Not sure
      Do I have a chance to get better? I am sick to my stomach. Can’t eat. Can’t sleep. I have to be strong for my baby. This is so hard.

      What kind of Magnesium?

      Why would my hyperacusis come two months later? Did the vaccine do this?

      My tones have changed completely. I was having hissing cricket and occasional ring now I have high pitch piercing ring and teapot kettle. What have I done. I have ruined my life.
       
      • Hug Hug x 1
    6. Hamsti

      Hamsti Member Benefactor

      Location:
      Rhineland Palatinate, Germany
      Tinnitus Since:
      01/2021
      Cause of Tinnitus:
      Everything, I suppose. Stress, high cholesterol, TMJ...
      Hey, I'm also a new mom, my little one is now 10 months. I also have multple tones, and I can hear them above everything.

      You can do this and you are not alone in this!
       
      • Agree Agree x 1
    7. K.A.

      K.A. Member Benefactor

      Tinnitus Since:
      2008, then 2020
      Cause of Tinnitus:
      Noise exposure
      Many people suggest Magnesium glycinate, I have personally tried this one and at least I did not experience any bad side effects even taking triple dose for some days (divided throughout the day);

      https://www.swansonvitamins.com/swanson-ultra-albion-chelated-magnesium-glycinate-133-mg-180-caps

      It is supposed to be a well regarded brand.

      The anxiety makes it worse, especially if you do not sleep well (I suppose you do not, very understandable).


      Also, the vaccine might have increased inflammation in you body which might affect this.

      If you do not breast feed I would consider also trying anti-inflammatory supplements like Curcumin and the "antioxidant works horse" NAC. Maybe also Melatonin for sleep as well, but might be worth discussing this with a GP.

      I have taken these myself, at least the Curcumin helped my TMJD somewhat;
      https://www.swansonvitamins.com/swanson-superior-herbs-curcumin-complex-350-mg-120-veg-caps
      https://www.swansonvitamins.com/swanson-premium-nac-n-acetyl-cysteine-600-mg-100-caps
       
    8. Simon85

      Simon85 Member Benefactor

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      I’ve found Magnesium supplements useful.
      It’s not uncommon for there to be a delay based on my own experience and other stories I’ve read. Many people don’t know their cause and can only make best guesses.
      For most people the tinnitus will either go away or reduce to a much lower volume. You are currently in the first few months which is the dreaded acute phase. You haven’t ruined your life and things will get easier. The sounds will change considerably while you recover.
       
    9. AUTHOR
      AUTHOR
      Jodiharing

      Jodiharing Member

      Tinnitus Since:
      6/2021
      Cause of Tinnitus:
      Not sure
      Thank you for responding. I just thought it was getting better and I feel the vaccine worsened it.

      What kind of Magnesium? Was it Glycinate?
       
    10. teacher34

      teacher34 Member

      Location:
      Texas
      Tinnitus Since:
      7/2017
      Cause of Tinnitus:
      Prescription megadose ibuprofin combined with noise exposure
      I recommend oral Methylprednisolone and/or intratympanic steroid injections into your eardrums if you haven't yet.
       
    11. AUTHOR
      AUTHOR
      Jodiharing

      Jodiharing Member

      Tinnitus Since:
      6/2021
      Cause of Tinnitus:
      Not sure
      Thanks so much for your reply! I will try NAC. I feel so depressed. My baby and husband would be better off with someone else I feel.
       
    12. Simon85

      Simon85 Member Benefactor

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      I’m taking a pill supplement at the moment. I’d also chat to your doctor about supplements if you’re breast feeding.
      You are the whole world to your baby. While developing it is your body rhythms they’ve become accustomed to. They are in tune with and derive comfort from you alone. In short, they need you.

      I can only imagine that sleep deprivation from tinnitus will be made that much harder when combined with a young baby. Whilst things are hard now they are very likely to get better. Ears get a very low rate of blood flow and take a long time to heal. You should be feeling a lot better after 3 to 6 months, but for some people it takes up to two years. The acute phase will pass, but you have to give it time. Do you have any family or friends to lean on for support? I’d suggest reaching out if that’s an option for you.
       
    13. K.A.

      K.A. Member Benefactor

      Tinnitus Since:
      2008, then 2020
      Cause of Tinnitus:
      Noise exposure
      They would not be better off, I guarantee it. But I do understand were these thoughts come from, when tinnitus appears it causes an extremely anxious and difficult period for most people I think, at least many here have felt some of that completely helpless feeling.

      Remember that you are in a very early phase, it will not be and feel like this forever. But to be honest it can take months, so don't give up hope too soon.

      Might be worth considering talking to your GP about something for stabilizing the mood as well, but first of all focus on getting as much sleep as possible. Insomnia makes everything feel worse, even the tinnitus itself might become louder when you have had little sleep.
       
    14. K.A.

      K.A. Member Benefactor

      Tinnitus Since:
      2008, then 2020
      Cause of Tinnitus:
      Noise exposure
      I believe she is curious of what exact type of Magnesium compound you have good experience with, always interesting to know others expediences with specific products;

      https://www.medicalnewstoday.com/articles/types-of-magnesium
       
    15. Simon85

      Simon85 Member Benefactor

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      Thanks. I should have been more specific there. The tablet I’m taking looks to be mostly Magnesium oxide, but there are a few different forms of Magnesium in this tablet. I’m sure there are similar / generic products, but to avoid ambiguity I’m taking:

      https://www.naturesway.com.au/product/nw-high-strength-magnesium-150s
       
    16. AUTHOR
      AUTHOR
      Jodiharing

      Jodiharing Member

      Tinnitus Since:
      6/2021
      Cause of Tinnitus:
      Not sure
      I tried the oral pack 2 months after it happened. When I saw my ENT she kept saying it sounds like TMJ. Didn’t take me seriously :( Since I had no known hearing loss.
       
    17. Wrfortiscue
      Provocative

      Wrfortiscue Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      The COVID-19 vaccine made my pre-existing mild tinnitus (that I was habituated to) way worse and created a new intrusive tone.

      It got worse momentarily with an MRI two weeks ago as well; that spike lasted 10 days.

      It will get better, just need to calm the anxiety.
       
      • Like Like x 1
      • Hug Hug x 1
Loading...

Share This Page